Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The discontinuous Galerkin method with diffusion

Author: Gerard R. Richter
Journal: Math. Comp. 58 (1992), 631-643
MSC: Primary 65M60; Secondary 65M15, 65N30, 76M25, 76Rxx
MathSciNet review: 1122076
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a way of extending the discontinuous Galerkin method from pure hyperbolic equations to convection-dominated equations with an $ O(h)$ diffusion term. The resulting method is explicit and can be applied with polynomials of degree $ n \geq 1$. The extended method satisfies the same $ O({h^{n + 1/2}})$ error estimate previously established for the discontinuous Galerkin method as applied to hyperbolic problems. Numerical results are provided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 65M15, 65N30, 76M25, 76Rxx

Retrieve articles in all journals with MSC: 65M60, 65M15, 65N30, 76M25, 76Rxx

Additional Information

Keywords: Finite element, hyperbolic
Article copyright: © Copyright 1992 American Mathematical Society